Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 19, 2008, 5:31 AM CST for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2008, 5:31 AM CST (11:31 UTC)
- Expired
- Jan 19, 2008, 10:29 AM CST
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 191131 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 531 AM CST SAT JAN 19 2008 ...A WIND ADVISORY IN EFFECT UNTIL 11 AM CST FOR THE NEW ORLEANS METRO AREA... ...A FREEZE WARNING IN EFFECT FROM THIS EVENING TO EARLY SUNDAY MORNING FOR THE NEW ORLEANS METRO AREA AND RIVER PARISHES... .AN ARCTIC COLD FRONT WILL PUSH THROUGH AREA THIS MORNING. A STRONG ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER THE FRONTAL PASSAGE ACROSS THE CENTRAL GULF COAST TONIGHT. LAZ058>065-191945- /O.NEW.KLIX.WI.Y.0002.080119T1131Z-080119T1700Z/ /O.EXT.KLIX.FZ.A.0002.080120T0000Z-080120T1300Z/ ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX... RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA... BAYOU CANE 531 AM CST SAT JAN 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...FREEZE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. THE FREEZE WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. AN ARCTIC COLD FRONT WILL PUSH THROUGH THE CENTRAL GULF COAST LATER THIS MORNING. A STRONG ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER THE FRONTAL PASSAGE ACROSS THE CENTRAL GULF COAST TONIGHT. NORTH WINDS OF 25 TO 30 MILES AN HOUR WITH GUSTS UP TO 40 MILES AN HOUR CAN BE EXPECTED ACROSS THE NEW ORLEANS METRO AREA THIS MORNING. WIND SPEEDS ARE EXPECTED TO SUBSIDE BELOW 25 MILES AN HOUR BY NOON. TEMPERATURES ARE EXPECTED TO DECREASE INTO THE LOWER 30S SUNDAY MORNING ACROSS THE NEW ORLEANS METRO AREA AND THE RIVER PARISHES. A FREEZE WATCH MEANS FREEZING OR SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAZ056-057-191945- /O.EXT.KLIX.FZ.A.0002.080120T0000Z-080120T1300Z/ ASSUMPTION-ST. JAMES- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY 531 AM CST SAT JAN 19 2008 ...FREEZE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE FREEZE WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. AN ARCTIC COLD FRONT WILL PUSH THROUGH THE CENTRAL GULF COAST LATER THIS MORNING. A STRONG ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER THE FRONTAL PASSAGE ACROSS THE CENTRAL GULF COAST TONIGHT. TEMPERATURES ARE EXPECTED TO DECREASE INTO THE LOWER 30S SUNDAY MORNING ACROSS THE NEW ORLEANS METRO AWAY FROM LAKE PONTCHARTRAIN AND THE RIVER PARISHES. A FREEZE WATCH MEANS FREEZING OR SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KLIX 191629 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1029 AM CST SAT JAN 19 2008 ...A FREEZE WARNING IN EFFECT FROM THIS EVENING TO EARLY SUNDAY MORNING FOR THE NEW ORLEANS METRO AREA AND RIVER PARISHES... ...THE WIND ADVISORY IS CANCELLED... .AN ARCTIC COLD FRONT WILL PUSH SOUTH OF THE AREA THIS AFTERNOON. A STRONG ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER THE FRONTAL PASSAGE ACROSS THE CENTRAL GULF COAST TONIGHT. LAZ058>065-200030- /O.CAN.KLIX.WI.Y.0002.000000T0000Z-080119T1700Z/ /O.CON.KLIX.FZ.A.0002.080120T0000Z-080120T1300Z/ ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX... RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA... BAYOU CANE 1029 AM CST SAT JAN 19 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING. AN ARCTIC COLD FRONT WILL PUSH SOUTH OF THE CENTRAL GULF COAST THIS AFTERNOON. A STRONG ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER THE FRONTAL PASSAGE ACROSS THE CENTRAL GULF COAST TONIGHT. NORTH WINDS HAVE DIMINISHED BELOW 25 MPH. TEMPERATURES ARE EXPECTED TO DECREASE INTO THE LOWER 30S SUNDAY MORNING ACROSS THE NEW ORLEANS METRO AREA AND THE RIVER PARISHES. A FREEZE WATCH MEANS FREEZING OR SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ LAZ056-057-200030- /O.CON.KLIX.FZ.A.0002.080120T0000Z-080120T1300Z/ ASSUMPTION-ST. JAMES- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY 1029 AM CST SAT JAN 19 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING. AN ARCTIC COLD FRONT WILL PUSH SOUTH OF THE CENTRAL GULF COAST THIS AFTERNOON. A STRONG ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER THE FRONTAL PASSAGE ACROSS THE CENTRAL GULF COAST TONIGHT. TEMPERATURES ARE EXPECTED TO DECREASE INTO THE LOWER 30S SUNDAY MORNING ACROSS THE NEW ORLEANS METRO AWAY FROM LAKE PONTCHARTRAIN AND THE RIVER PARISHES. A FREEZE WATCH MEANS FREEZING OR SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 4:17 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 19, 4:17 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 AM CST SAT JAN 19 2008
.SHORT TERM...
LATEST MID AND UPPER AIR ANALYSIS SHOWED A WAVE FROM WISCONSIN TO
CENTRAL TEXAS. A VERY STRONG DISTURBANCE WAS LOCATED AT THE BASE
OF THE WAVE...SOUTH TEXAS...AND ANOTHER OVER EAST NEW MEXICO. LDS
NETWORK INDICATED SOME CONVECTION OVER NORTHWEST AND NORTH CENTRAL
GULF...WILL INSERT THUNDER JUST SOUTH OF NEW ORLEANS THIS MORNING. A SW
TO NE JET FROM EAST TEXAS TO NORTHEAST CONUS PLACE RR QUADRANT OF
THE JET OVER SOUTH MISSISSIPPI AND SOUTH LOUISIANA AND GENERALLY
LIFT IS EXPECTED ESPECIALLY WITH APPROACHING DISTURBANCE FROM THE
SOUTHWEST. A GENERAL SOAKING WITH AMOUNTS UP TO AN INCH AND HALF
CAN EXPECTED ACROSS THE NORTH HALF OF THE FORECAST AREA BY 9 AM.
AT THE SURFACE...A 1009MB LOW WAS OVER NORTHWEST GULF AND A
ELONGATED MERGING 1023MB HIGH OVER THE MID SOUTH. IN ADDITION...A
STRONG COLD FRONT WAS LOCATED FROM OHIO TO WEST TENNESSEE TO
NORTHWEST LOUISIANA TO WACO. THE MAIN TROUGH WILL SHIFT EAST WITH
THE FLOW OVER THE AREA BECOMING WESTERLY ABOVE 750MB AND SCOURING
THE ATM OF MOISTURE. COLD DENSE WILL FILTER AT THE LOWER LEVELS.
THESE FEATURES WILL DIMINISH PRECIP/RAIN OVER THE AREA. GFS AND
NAM FORECAST SOUNDING AT BTR AND MCB REVEALED A PRECIP PROCESS AT
0C AT 18Z BUT CAA UP TO 800MB...WILL INSERT SNOW FLURRIES ACROSS
EXTREME SOUTH MISSISSIPPI FOR THIS MORNING. PRECIP/RAIN SHOULD END
AROUND NOON FOR ALL AREAS. ANOTHER FREEZE IS LIKELY ACROSS THE
NORTH HALF ZONES WITH MID TO UPPER 20S AND A LIGHT FREEZE POSSIBLE
ACROSS AREAS SOUTH AND SOUTHWEST OF THE LAKE PONTCHARTRAIN. WILL
ISSUE A FREEZE WATCH FOR THE NEW ORLEANS METRO AREA AND RIVER
PARISHES. HIGH PRESSURE WILL BUILD FROM MONTANA TO SOUTHEAST
CONUS THROUGH SUNDAY.
.LONG TERM...
UPPER LEVEL FLOW WILL BECOME SOUTHWEST TO WEST WITH SURFACE HIGH
SETTLING OVER THE EAST COAST. RETURN MOISTURE WILL OCCUR MONDAY
AFTERNOON. NO REAL COLD AIR INVADING THE SOUTH NEXT WEEK AND
MOISTURE WILL BE IN PLACE. MID LAYER INSTABILITY WILL DEVELOP
OVER THE GULF SOUTH. WILL INSERT THUNDER TUESDAY THROUGH SATURDAY.
A FRONTAL PASSAGE MAY OCCUR NEXT SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 26 49 27 / 60 0 0 10
BTR 46 27 51 32 / 60 0 0 10
MSY 47 33 51 39 / 80 0 0 10
GPT 47 29 49 30 / 80 0 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WATCH FROM 6 PM SATURDAY TO 7 AM SUNDAY LAZ056>065
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
GALE WARNING UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
GALE WARNING UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
&&
18Hazardous weather outlook, Jan 18, 3:30 PM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CST FRI JAN 18 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-191300- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 330 PM CST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT ACROSS THE TIDAL LAKES AND COASTAL WATERS...WITH A GALE WARNING FOR THE OUTER COASTAL WATERS LATE TONIGHT THROUGH TOMORROW MORNING. WINDS ARE EXPECTED TO GUST TO GALE FORCE IN THE COASTAL WATERS AFTER MIDNIGHT AS AN AREA OF LOW PRESSURE MOVES INTO THE OFFSHORE LOUISIANA WATERS. A WIDESPREAD STEADY RAIN IS EXPECTED TONIGHT. THE RAIN COULD BE HEAVY AT TIMES... BUT TORRENTIAL DOWNPOURS AND THUNDERSTORMS ARE NOT EXPECTED. WIDESPREAD PONDING OF WATER IS LIKELY DUE TO THE SATURATED GROUND... AND THERE COULD BE MINOR FLOODING OF LOW LYING...POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE WARNING CRITERIA OVER THE OUTER COASTAL WATERS SHOULD DIMINISH SATURDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO CONTINUE THROUGH SUNDAY OVER THE COASTAL WATERS WITH NORTHERLY AND NORTHEASTERLY WINDS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:39 AM CST | Freeze Watch | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 11 hr |
| Jan 19, 5:35 AM CST | Special Marine Warning | LIX | 115 min | |
| Jan 19, 7:18 AM CST | Winter Weather Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more | 3 hr |
| Jan 19, 7:27 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 19, 3:30 PM CST | Freeze Warning | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 18 hr |
Nearby
Wind Advisories in Louisiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.